Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 20, 2017, 2:26 PM CST for 17 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2017, 2:26 PM CST (20:26 UTC)
- Expired
- Feb 20, 2017, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 72 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WWUS84 KAMA 202026 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 226 PM CST Mon Feb 20 2017 OKZ001>003-TXZ001>014-016>018-210000- /O.NEW.KAMA.FW.W.0004.170220T2026Z-170221T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Deaf Smith-Randall-Armstrong- 226 PM CST Mon Feb 20 2017 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect until 6 PM CST this evening. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Deaf Smith...Randall and Armstrong. * 20 Foot Winds...North 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 10 percent. * Timing...This afternoon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 20, 12:07 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 20, 12:07 PM CST, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1207 PM CST Mon Feb 20 2017 .AVIATION... A cold front continues to move south of the region and winds are strong as high pressure is building into the area. AMA had peak wind gust to 39 knots which overshot all model progs. NNW Winds will slowly decline through the afternoon then drop off rapidly after sunset. Dry conditions will provide VFR through the period. MJG && .PREV DISCUSSION... /Issued 504 AM CST Mon Feb 20 2017/ AVIATION... 12Z Issuance...VFR conditions expected through the period for all sites. Westerly flow will quickly turn northwesterly and become breezy with gusts around 30kts. Winds will decrease after 00Z as they slowly turn back to the southwest towards the end of the period. Beat PREV DISCUSSION... /Issued 343 AM CST Mon Feb 20 2017/ DISCUSSION... Dry forecast continues through Sunday. Thursday expected to be windy with critical fire weather conditions. Sharp 500 mb shortwave trof currently over western part of forecast area expected to progress eastward today. Associated weak polar cold front will move through the Texas and Oklahoma Panhandles this morning, with breezy north winds in its wake. Lingering morning clouds expected to clear eastern sections early this morning. Above-normal daytime temperatures expected through Thursday as dry trajectories allow ample insolation. Next digging shortwave trof crosses the Rockies on Thursday, with rapidly falling pressures creating windy conditions across the Panhandles. Strong west winds during the day will cause Thursday high temperatures to be about 25 degrees Fahrenheit above normal. Polar cold front associated with this system passes Thursday night, bringing highs on Friday close to climo. Modest temperature recovery commences on Saturday. 03 Cockrell FIRE WEATHER... Elevated fire weather conditions are expected this afternoon across all of the Texas and Oklahoma Panhandles due to dry north winds. Southwest winds on Tuesday will not be strong enough to cause elevated or critical fire weather conditions. Critical fire weather conditions are likely to develop area-wide on Thursday as a rapidly deepening low pressure trof sets up across the eastern part of the forecast area. Deep west winds are expected to mix to surface, aided in part by 500 mb winds above 60 knots overhead. Briefly elevated fire weather conditions are expected during the afternoons across western sections of the Panhandles on Wednesday, Friday and Sunday as westerly winds increase into the 15 to 20 MPH range. 03 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Feb 20, 3:44 AM CST, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 344 AM CST Mon Feb 20 2017 OKZ001>003-TXZ001>020-202200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 344 AM CST Mon Feb 20 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated fire weather conditions are expected this afternoon across all of the Texas and Oklahoma Panhandles due to dry north winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Dry and windy conditions are expected on Thursday, particularly across the western half of the Panhandles. Critical fire weather conditions are likely to occur and a wind advisory will likely be needed. Elevated fire weather conditions are expected during the afternoons on Wednesday, Friday and Sunday across western sections of the Panhandles as dry westerly winds increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions this afternoon. Area fire managers and emergency officials should be alert for critical fire weather conditions on Thursday. A less serious concern for elevated fire weather conditions also exists for Wednesday, Friday and Sunday. Cockrell
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.